Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 176, NWS Fort Worth, TX

June 17, 2007Bosque County, Hill County, McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2007, 9:41 AM CDT for Bosque County, Hill County, McLennan County, Texas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 17, 2007, 9:41 AM CDT (14:41 UTC)
Expired
Jun 17, 2007, 1:45 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Bosque County, TX, Hill County, TX, McLennan County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 10:48 AM CDTFLASH FLOOD1 E Crawford, TXHIGHWAY 185 1 MILE EAST OF CRAWFORD STILL CLOSED DUE TO HIGH WATER.
Jun 17, 12:05 PM CDTFLASH FLOODClifton, TXFLOODING OF CR 3455 & 3125...FM 219 AT WOMACK...FM 2490 & FM 1637L
Jun 17, 12:19 PM CDTFLASH FLOOD2 N Crawford, TXFM 317 FLOODED JUST NORTH OF CRAWFORD.
Jun 17, 12:38 PM CDTFLASH FLOOD2 Ne Crawford, TX200 BLOCK OF COMPTON SCHOOL RD IS FLOODED.
Jun 17, 12:40 PM CDTFLASH FLOOD4 E Crawford, TX185 AND ANDERSON LN IS FLOODED
Jun 17, 1:40 PM CDTFLASH FLOOD10 W Hillsboro, TXHILL COUNTY S.O. REPORTS THAT THE BRIDGE IS OUT ON CR 2415 SOUTH...WEST OF PEORIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 171443
FFWFWD
TXC035-217-309-171845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
941 AM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS...
  HILL COUNTY IN NORTH CENTRAL TEXAS...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 145 PM CDT

* AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  MODERATE TO HEAVY RAIN FROM IREDELL TO LAKE WHITNEY....TO LEROY...
  MOVING NORTH AT 20 MPH.

EXCESSIVE RUNOFF FROM THESE STORMS AND EARLIER STORMS WILL CAUSE 
FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND 
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3130 9735 3139 9709 3155 9688 3170 9694
      3181 9676 3226 9709 3210 9752 3220 9764
      3201 9799

$$

58
1 follow-up statement
000 
WGUS74 KFWD 171717
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1217 PM CDT SUN JUN 17 2007

TXC035-217-309-171845-
HILL TX-BOSQUE TX-MCLENNAN TX-
1217 PM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
MCLENNAN...BOSQUE AND HILL COUNTIES...

AT 1217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 15 
MILES WEST OF BLUM TO HEWITT...MOVING NORTHEAST AT 15 MPH. IN 
ADDITION...SEVERAL ROADS AND HIGHWAYS REMAIN FLOODED FROM EARLY 
HEAVY RAIN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.  DO NOT DRIVE AROUND BARRICADES. TURN AROUND DONT DROWN.


LAT...LON 3130 9735 3139 9709 3155 9688 3170 9694
      3181 9676 3226 9709 3210 9752 3220 9764
      3201 9799

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 9:08 AM CDT, 33 minutes earlier.

Area forecast discussion, Jun 17, 9:08 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
908 AM CDT SUN JUN 17 2007

.UPDATE...
HAVE UPDATED POPS TO CATEGORICAL/100% ALL COUNTIES THROUGH
NOON...THEN CATEGORICAL FAR E COUNTIES...LIKELY I-35 CORRIDOR AND
CHANCE POPS WEST PER LATEST ISENTROPIC LIFT AND UPPER DIFFLUENCE
PROGS. HOWEVER...AS IS THE CASE WITH THESE HYBRID/TROPICAL-LIKE
WARM CORE-WEAK COLD CORE SYSTEMS...MIXING TENDS TO BAND ACTIVITY
IN A MORE SCT NATURE IN THE PM HOURS...WITH MORE CONCENTRATED
ACTIVITY AT NIGHT WITH FORCING NEAR CIRCULATION AND SOME WEAK LLJ
TO THE E OF SUCH WEAK UPPER LOWS. ANOTHER UPDATE MAY BE NEEDED TO
TONE THINGS DOWN THIS AFTN...BUT FOR NOW...WILL WORK WITH WHAT
MODELS...RADAR/SATELLITE/ AND NCEP/HPC ARE INDICATING FOR TRENDS.
UPDATE OUT ALREADY.

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 17 2007/

DISCUSSION...
THE RAINY SAGA WILL CONTINUE TODAY AS THE UPPER LOW BEGINS TO
MEANDER ALONG THE RED RIVER. VORT LOBES ALONG THE PERIPHERY OF
THE UPPER LOW WILL ROTATE INTO EAST TEXAS...TRIGGERING MORE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THUS FAR...RAINFALL
TOTALS ACROSS THE CWA HAVE NOT BEEN REMARKABLE. HOWEVER...RAINS
OVER THE PAST COUPLE OF DAYS HAVE SUFFICIENTLY SATURATED SOILS AND
CONVECTIVE RAINFALL RATES HAVE AVERAGED 1 INCH PER HOUR /OR
GREATER/ IN MANY LOCATIONS. WITH LITTLE CHANGE TO THE MOISTURE
CONTENT OF THE COLUMN /PWATS OVER 120 PERCENT OF NORMAL/ AND AREAS
OF LIFT CONTINUING OVER THE REGION...HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING WILL CONTINUE TO BE A THREAT TODAY.
THEREFORE...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS
AFTERNOON.

PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST MON AND TUES AS
THE UPPER LOW GRADUALLY LIFTS OUT INTO THE MID MISSISSIPPI VALLEY.

BY MID WEEK...WEAK UPPER HIGH WILL SET UP TO OUR WEST. DEEP
MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION...WITH PWATS
OF 1.5 INCHES OR MORE IN A WEAKLY CAPPED ENVIRONMENT. SCATTERED
AFTERNOON PULSE THUNDERSTORMS WILL BE POSSIBLE WED...THURS...
FRI...AND SAT. AT THIS TIME...AREAS EAST OF I-35 APPEAR TO BE
FAVORED FOR T-STORM DEVELOPMENT WED/THURS AFTERNOON...AND FARTHER
WEST ON FRI AND SAT. HOWEVER...STILL QUITE A BIT OF UNCERTAINTY IN
THE FORECAST FOR THESE PERIODS.

TEMP WISE...HIGHS WILL BE TRENDING UPWARD OVER THE NEXT 7 DAYS.
STAYED CLOSE TO MEX NUMBERS FOR THE EXTENDED...ALTHOUGH CLOUD
COVER ASSOCIATED WITH SCATTERED CONVECTION WILL PLAY A ROLE IN
HIGHS MID WEEK THRU NEXT WEEKEND.

THANKS SHV AND HGX FOR COLLABORATION THIS MORNING.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  70  88  75  92 / 100  40  20  10  20
WACO, TX              81  73  89  75  93 / 100  40  20  10  20
PARIS, TX             79  70  85  72  90 /  80  40  30  30  30
DENTON, TX            79  71  87  73  93 / 100  40  20  10  20
MCKINNEY, TX          79  70  85  74  91 /  90  40  20  20  20
DALLAS, TX            79  71  88  76  93 /  90  40  20  20  20
TERRELL, TX           80  70  86  75  92 /  90  40  30  20  20
CORSICANA, TX         82  73  88  75  92 / 100  40  20  20  30
TEMPLE, TX            83  73  89  75  92 / 100  30  20  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ094-095-105>107-116>123-130>135-141>148-156>162-174-175.

&&

05/21
Hazardous weather outlook, Jun 17, 4:15 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT SUN JUN 17 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-172200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
415 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR AREAS
EAST AND SOUTH OF A LINE FROM BONHAM TO ROCKWALL...POSSUM KINGDOM
LAKE AND GOLDTHWAITE. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES ARE
POSSIBLE FROM SHOWERS AND THUNDERSTORMS TODAY. THUNDERSTORM COVERAGE
WILL DECREASE TONIGHT...HOWEVER A CHANCE FOR ADDITIONAL STORMS WILL
CONTINUE ACROSS ALL OF NORTH TEXAS. ALTHOUGH SEVERE THUNDERSTORMS
ARE NOT EXPECTED...THE STRONGER STORMS WILL PRODUCE BRIEF WIND GUSTS
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY EASTERN SECTIONS OF
NORTH TEXAS MONDAY AND TUESDAY...AND ACROSS ALL OF NORTH TEXAS
WEDNESDAY THROUGH SATURDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME...HOWEVER THE STRONGER STORMS WILL BE CAPABLE
OF GUSTY WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR THE THREAT OF FLASH
FLOODING TODAY.

07

In the hours before

Local storm report, Jun 17, 7:01 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 AM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      CLIFTON                 31.78N  97.58W
06/17/2007                   BOSQUE             TX   EMERGENCY MNGR

            HIGHWAY 6 SHUT DOWN DUE TO FLOODING BETWEEN CLIFTON AND
            VALLEY MILLS.
Local storm report, Jun 17, 8:07 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
807 AM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     FLASH FLOOD      ABBOTT                  31.88N  97.08W
06/17/2007                   HILL               TX   OTHER FEDERAL

            WACO DPS REPORTS I-35 AT EXIT 366 NEAR ABBOTT UNDER HIGH
            WATER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:51 AM CDTFlash Flood WarningFWDBosque, Hill, McLennan4 hr
Jun 17, 9:03 AM CDTFlash Flood WarningFWDDallas3 hr
Jun 17, 10:14 AM CDTFlash Flood WarningFWDParker3 hr
Jun 17, 1:24 PM CDTFlash Flood WarningFWDEllis3 hr
Jun 17, 5:34 PM CDTFlash Flood WarningFWDLampasas3 hr
Jun 17, 5:53 PM CDTSpecial Weather StatementFWDErath37 min
Jun 17, 6:09 PM CDTTornado WarningFWDBell, Coryell36 min
Jun 17, 6:27 PM CDTSpecial Weather StatementFWDComanche33 min
Jun 17, 6:59 PM CDTFlash Flood WarningFWDComanche, Erath3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.